Tropical Depression, Callahan
- When
- August 16, 8:00 PM CST to August 18, 12:00 PM CST
- Where
- Callahan forecast zone
- Reported by
- Unknown
- Coordinates
- 32.298, -99.373 (the zone’s center; the record gives no point)
The remnants of Tropical Depression Erin slowly moved through West Central Texas, dropping around 3 to 7 inches of rain across a large portion of the area. Over 9 inches of rain fell near the small town of Roby, TX and rural areas of southeastern Crockett County.
Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
The remnants of Tropical Depression Erin slowly moved through West Central Texas, dropping around 3 to 7 inches of rain across a large portion of the area. Over 9 inches of rain fell near the small town of Roby, TX and rural areas of southeastern Crockett County. Wind gusts to 42 knots (48 mph) and a minimum sea-level pressure of 1007 mb were reported at Junction. Flash flooding closed many roads and caused one fatality. River and creek flooding resulted in hundreds of homes being damaged across the Big Country and a mandatory evacuation of the parts of the city of Abilene. For a complete description of the flash flooding damage and impacts of the river and lake flooding, refer to the Flash Flooding and Flooding events for August 18, 2007.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Aug 16, 6:25 PM CST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 725 PM CDT THU AUG 16 2007 .AVIATION... REMNANTS OF T.S. ERIN WILL BE SLOW MOVING. MVFR CIGS/VSBYS THROUGH THE FORECAST WITH OCCASIONAL IFR OR LOWER CIGS/VSBYS IN SHOWERS AND THUNDERSTORMS && .PREV DISCUSSION... /ISSUED 327 PM CDT THU AUG 16 2007/ DISCUSSION... THE FORECAST FOCUS IS ON THE HEAVY AND POSSIBLY EXCESSIVE RAINFALL POTENTIAL ASSOCIATED WITH THE REMNANTS OF ERIN. TROPICAL DEPRESSION ERIN IS MOVING TO THE NORTHWEST...AND WAS LOCATED JUST SOUTH OF THE SAN ANTONIO METRO AREA EARLY THIS AFTERNOON. SOME BANDS OF SHOWERS HAVE MOVED NORTHWEST INTO OUR SOUTHEASTERN COUNTIES THIS AFTERNOON. RADAR AND INFRARED SATELLITE IMAGERY TRENDS INDICATE ENHANCED CONVECTION DEVELOPING JUST NORTH AND NORTHWEST OF THE CIRCULATION CENTER. EXPECT SHOWERS AND A FEW THUNDERSTORMS TO DEVELOP INTO OUR SOUTHEAST AND SOUTHERN COUNTIES AND BECOME MORE NUMEROUS LATE THIS AFTERNOON AND EVENING...AS ERIN DRAWS CLOSER. PROJECTIONS AT THIS TIME TAKE THE REMNANT LOW ON A NORTHWEST OR WEST-NORTHWEST TRACK TO NEAR THE SOUTHERN BORDER OF CROCKETT COUNTY BY EARLY FRIDAY MORNING. SYSTEM WILL DRIFT TO THE NORTHWEST ON FRIDAY...AND THEN SHOULD MEANDER AROUND WEST TEXAS ON SATURDAY AND POSSIBLY INTO SUNDAY. THIS TO OCCUR AS THE UPPER HIGH TO THE NORTH BECOMES SPLIT WITH TWO CENTERS DEVELOPING. ONE CENTER WILL BE OVER NEW MEXICO WITH THE OTHER LOCATED OVER THE SOUTHEASTERN STATES. WITH THE MOISTURE SURGE WHICH IS OCCURRING...PRECIPITABLE WATER VALUES ARE INCREASING TO OVER 2 INCHES...AND THIS AIRMASS WILL REMAIN ACROSS WEST CENTRAL TEXAS FRIDAY INTO THE WEEKEND. THIS SETUP BRINGS THE THREAT FOR HEAVY AND POSSIBLY EXCESSIVE RAINFALL. THE MAIN CONCERN TONIGHT IS WITH THE REMNANT LOW AND MID LEVEL CIRCULATION CENTER TRACKING TOWARD OUR FAR SOUTHERN COUNTIES. EXPECT A CONCENTRATED AREA OF CONVECTION WITH VERY HEAVY RAINFALL AROUND THE REMNANT LOW. THIS COULD AFFECT OUR SOUTHERN TIER OF COUNTIES OVERNIGHT. EXPECT AN EXPANDED AREA OF CONVECTION ACROSS OUR AREA ON FRIDAY WITH THE REMNANTS OF ERIN JUST TO OUR WEST. CONVECTION SHOULD CONTRACT TO WHAT IS LEFT OF THE REMNANT LOW AGAIN FRIDAY NIGHT...AND THIS MAY BE NEAR OUR WESTERN BORDER COUNTIES. CARRYING FAIRLY HIGH POPS AGAIN SATURDAY GIVEN THE PROXIMITY OF THE SYSTEM AND PRESENCE OF A DEEP MOIST AIRMASS. ALTHOUGH OUR AREA HAS EXPERIENCED DRY WEATHER OVER THE PAST COUPLE OF WEEKS AND COULD ABSORB SOME RAINFALL INITIALLY...THE THE POTENTIAL FOR RAINFALL RATES OF 1 TO 2 INCHES OR MORE PER HOUR WOULD RESULT IN EXCESSIVE RAINFALL AND POSSIBLE FLASH FLOODING. WE HAVE ISSUED A FLASH FLOOD WATCH UNTIL 7 PM FRIDAY...FOR THE AREA ROUGHLY SOUTHEAST OF A LINE FROM MERTZON TO SAN ANGELO TO BROWNWOOD. HPC ALSO HAS THIS AREA IN A HIGH RISK FOR EXCESSIVE RAINFALL. LATER SHIFTS CAN MAKE ADJUSTMENTS TO THE FLASH FLOOD WATCH AS THIS SITUATION UNFOLDS. THERE ARE STILL SOME UNCERTAINTIES WITH SPECIFICALLY WHERE THE REMNANT LOW WILL END UP...AND HOW STRONG IT WILL BE... DURING THE NEXT COUPLE OF DAYS. WE WILL CONTINUE TO CLOSELY MONITOR DEVELOPMENTS AND MAKE ADJUSTMENTS TO THE FORECAST. PRESENCE OF CONSIDERABLE CLOUDCOVER AND HIGHER RAIN CHANCES WILL RESULT IN COOLER DAYTIME TEMPERATURES THIS WEEKEND WITH A REDUCED DIURNAL TEMPERATURE RANGE. BRIEFLY LOOKING AHEAD INTO NEXT WEEK...GOING WITH A DRY FORECAST AND WARMER TEMPERATURES AT THIS TIME. EVEN SO...THE DAILY HIGHS WILL NOT BE AS HOT AS WHAT OCCURRED DURING THE PAST WEEK. THE GFS BRINGS A TUTT LOW INTO TEXAS FROM THE GULF OF MEXICO MONDAY NIGHT AND TUESDAY OF NEXT WEEK. WILL ALSO BE WATCHING TO SEE WHERE HURRICANE DEAN MAY TRACK. POPS MAY BE ADDED TO PARTS OF THE FORECAST NEXT WEEK AS MODEL TRENDS BECOME MORE CLEAR. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 72 79 73 83 / 50 90 60 60 SAN ANGELO 72 79 72 83 / 70 90 70 60 JUNCTION 72 80 72 83 / 90 90 60 50 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR BROWN-COLEMAN- CONCHO-CROCKETT-IRION-KIMBLE-MASON-MCCULLOCH-MENARD-RUNNELS-SAN SABA-SCHLEICHER-SUTTON-TOM GREEN. && 09
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 301 PM CDT THU AUG 16 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-172015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 301 PM CDT THU AUG 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE REMNANTS OF TROPICAL DEPRESSION ERIN WILL BRING THE POTENTIAL FOR VERY HEAVY RAIN AND FLASH FLOODING TO THE SOUTHERN HALF OF WEST CENTRAL TEXAS TONIGHT. THE BEST CHANCE OF VERY HEAVY RAIN WILL BE SOUTH OF A LINE FROM MERTZON TO SAN ANGELO TO BALLINGER TO BROWNWOOD. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE LIKELY WITH LOCALLY HIGHER AMOUNTS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL PRODUCE MORE VERY HEAVY RAIN ACROSS THE SOUTHERN HALF OF WEST CENTRAL TEXAS ON FRIDAY AND FRIDAY NIGHT. TOTAL RAINFALL AMOUNTS OF 3 TO 5 INCHES AND FLASH FLOODING WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE REQUIRED...HOWEVER RAINFALL REPORTS WOULD BE HELPFUL.
The national radar mosaic for the moment the first event began.
20 tropical depression. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, August 2007The 2007 hurricane season
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51978, 51979, 51980, 51981, 51982, 51983, 51984, 51985, 51986, 51987, 51988, 51989, 51990, 51991, 51992, 51993, 51994, 51995, 51996, 51997.